How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42836
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I was prescribed Effexor 37.5mg qhs five years ago when I

Customer Question

Hello. I was prescribed Effexor 37.5mg qhs five years ago when I was diagnosed with DCIS. I have tried to discontinue this medication by tapering my dosage to every other day and now to every third day. However, I am having nausea and feeling terrible not to mention a huge resurgence of depression and hopelessness. Should I resume the medication? I am post-menopausal, active and in good health. Thanks, Cathey
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. David replied 1 month ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 1 month ago.

if you are having depression and hopelessness symptoms, you should resume your effexor which can help fight depression

and let your doctor know

it may not be a good idea to taper your effexor

you may benefit from continuing to take it to fight depression

if it worked for you in the past, it should continue to work for you

let me know if you have questions.

Related Medical Questions